Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

day 3 of venlafexine withdrawal. .am in hell. can anyone tell me when the worst is over?

(60 Posts)
withdrawalhell Mon 13-Jan-14 12:51:32

I have been on this drug for 2 years...have been withdrawing very very slowly under doctor instructions for last 4mths. It has been awful.

I took my last tablet 4 days ago and am now on day 3 of no dose. I am in hell. Sick as a dog, naseous,ddizzy, twitching, night terrors, sweating, crying. Can't think straight, clumsy. I can't function. I am off work, can barely speak to kids cos my nerves are in tatters and can't speak.

I desperately need to know if this will pass. The Internet is saying this stage might last 4 weeks!! I cannot do 4 weeks like this.

Can anyone help?

Nilgiri Fri 07-Feb-14 23:04:07

I was wondering about you just today, withdrawal, and hoping you were out the other side.

Very glad to hear you're through the worst. Hope it's mostly upwards from here, although a few dips here and there are to be expected (and not a cause for panic).

withdrawalhell Fri 07-Feb-14 17:53:05

ok...so I am now on Day 27...just thought I would update in case anyone ever goes through this and needs it.

Been a pretty horrible experience but I think I am through the worst. I am not sure which has been harder the physical symptoms (dizziness, sickness, tiredness) or the emotional side (mood swings, anger, teary, depressed). They all come and go...good days and bad days..sometimes good for an hour, bad for an hour.

Things that I think have helped:
- exercise has helped loads!
- sleeping - just giving up and going to bed

I have also taken Benadryl everyday for 3wks. I have no idea what this did or if it helped but someone told me to do it so I did!

I am never, ever going on this drug again..I feel a long way from through this withdrawl.

kotinka Mon 20-Jan-14 18:19:25

Message withdrawn at poster's request.

withdrawalhell Mon 20-Jan-14 17:46:11

Day 9 - not good

Naseuous, dizzy, so tired, nerves in shreds, keep crying.

Trying to hang on to fact that sat and sun were better than today. Rationally I know its going to be an up and down recovery and day 9 is still early days. .gp said worst symptoms may go on for 4wks.

This is not depression, just withdrawal. ..repeat to myself x 100

clio51 Mon 20-Jan-14 10:50:20

Atarax not Ativan

clio51 Sun 19-Jan-14 23:12:10

Lol.

Try antihistamine ativan doctor gave me some when I didn't want zopiclone May be prescription only but worked for me.

Great you exercise do you run? Wish I was fit those endorphins must be a great boost!

Read on here that if you can't get to sleep its anxiety
If you get to sleep ok and then wake for hours then it's depression

Mines anxiety !!!!!! Bloody thing hate it with passion

withdrawalhell Sun 19-Jan-14 21:27:51

Sorry!! Am mental see...can't even post properly! Lol

(Ooo sense of humour return! )

withdrawalhell Sun 19-Jan-14 21:26:58

My sleep is terrible. However I really struggle to get to sleep at the best of times. I am so so tired but can't get to sleep. I have tried nytol a couple of times in desperation which has helped a bit.

The exercise helps and gives some relief, however I am well used to exercise as I compete at a county level in my sport so exercise is a huge part of my life. I think if you weren't used to exercising it would be very hard to motivate yourself to do it BUT if you get to this end point I think even a walk round block or gentle bike ride will give some relief. It's those magic endorphins!

withdrawalhell Sun 19-Jan-14 21:25:55

My sleep is terrible. However I really struggle to get to sleep at the best of times. I am so so tired but can't get to sleep. I have tried nytol a couple of times in desperation which has helped a bit.

The exercise helps and gives some relief, however I am well used to exercise as I compete at a county level in my sport so exercise is a huge part of my life. I think if you weren't used to exercising it would be very hard to motivate yourself to do it BUT if you get to this end point I think even a walk round block or gentle bike ride will give some relief. It's those magic endorphins!

withdrawalhell Sun 19-Jan-14 21:25:15

My sleep is terrible. However I really struggle to get to sleep at the best of times. I am so so tired but can't get to sleep. I have tried nytol a couple of times in desperation which has helped a bit.

The exercise helps and gives some relief, however I am well used to exercise as I compete at a county level in my sport so exercise is a huge part of my life. I think if you weren't used to exercising it would be very hard to motivate yourself to do it BUT if you get to this end point I think even a walk round block or gentle bike ride will give some relief. It's those magic endorphins!

clio51 Sun 19-Jan-14 20:53:50

Hope all is still going well? Keep posting as I'm on this drug 150mg and thinking sometime of coming of it(aghhh) she says.

Wel done for doing the school run and telco wow excellent the dizziness frightens me!!

The Benadryl I read is very good when coming off can't remember where I read it think it's incase you get the flu like symptoms which happens sometimes for some people as were all different with meds.

Excellent you have family support because with heightened anxiety we do cry,snap up/down for no reason so it great when people understand that's it's not your fault your feeling shit!! We just want to feel good and well.

How's your sleep? Through all this, or are you normally a good sleeper?

Nilgiri Sun 19-Jan-14 20:14:31

Some more brew and sympathy.

Nilgiri Sun 19-Jan-14 00:14:48

Oh well done. Keep going keep going!

That light? It's the end of the tunnel!

withdrawalhell Sat 18-Jan-14 21:51:22

Day 7 and day 8 - horrendous tiredness. .can't think straight.BIt weepy, bit angry..no real reason why. Dizzy and tired is the worst symptoms at moment. Also having hot and cold flushes.

However, def out the other side. .having waves of feeling 'ok' which is such a relief. .they don't last long..maybe 30mins
but feel good

Exercise, benadryl ?? And ibuprofen helping a lot.

Along with hero husband and amazing parents!

Jacksmania Fri 17-Jan-14 06:31:44

Hang in there love. It's so hard, but you're doing super well.

kotinka Thu 16-Jan-14 23:25:20

Message withdrawn at poster's request.

AlteredState Thu 16-Jan-14 21:32:42

Wow Tesco on day 6? You've got me impressed withdrawal! No seriously that's amazing - I struggle with Tesco's in fact insert any supermarket on most days and certainly couldn't have entertained it at all on day 6! Great job, keep it up!

Nilgiri Thu 16-Jan-14 20:25:09

Oh well done on getting a shop in, as well as school run!

ImNotCute Thu 16-Jan-14 19:44:00

I'm glad you're starting to improve. I've also been on several ADs and venlafaxine is the only one I found so awful to come off. It was a few years back so I don't remember how long it took to feel better again, but you must be through the worst now!

withdrawalhell Thu 16-Jan-14 19:32:27

Day 6 - not as emotional. .have been upright all day..done school pick up and tesco.
Feel very dizzy and like I have been shot by a tranquilizer dart!
Not cried..not been to bed
I think I can see the light at the end of the tunnel today!

kotinka Thu 16-Jan-14 18:30:00

Message withdrawn at poster's request.

Nilgiri Thu 16-Jan-14 11:14:20

Morning, withdrawalhell. Fancy a brew?

DiaryOfAWimpyMum Wed 15-Jan-14 11:51:23

Well done and keep going, it does get better soon.

withdrawalhell Wed 15-Jan-14 11:04:39

Day 5 - bit better. Very dizzy..keep crying at news and literally anything on tv..adverts etc

God this is exhausting. I am going to keep posting in case this helps anyone else

kotinka Tue 14-Jan-14 22:55:21

Message withdrawn at poster's request.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now